Alert archive / Pennsylvania / Frost Advisories in 2016
Frost Advisory 2, NWS State College, PA
NWS State College, PA issued this frost advisory at Apr 13, 2016, 2:05 PM EDT for 7 counties in Pennsylvania. It took effect at Apr 14, 2016, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2016, 2:05 PM EDT (18:05 UTC)
- In effect from
- Apr 14, 2016, 2:00 AM EDT
- Expired
- Apr 14, 2016, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Lancaster County, PA, Lebanon County, PA, York County, PA
The radar
The State College radar (KCCX), 130 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
687 WWUS71 KCTP 131805 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 205 PM EDT WED APR 13 2016 PAZ036-057-059-063>066-140215- /O.NEW.KCTP.FR.Y.0002.160414T0600Z-160414T1200Z/ FRANKLIN-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...CHAMBERSBURG...HARRISBURG...HERSHEY... LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER 205 PM EDT WED APR 13 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY. * TEMPERATURES...LOWS IN THE MID 30S. ISOLATED SPOTS MAY GET DOWN TO FREEZING. * TIMING...LATE TONIGHT AND EARLY THURSDAY MORNING. * IMPACTS...DELICATE OUTDOOR PLANTS MAY BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
2 follow-up statements
660 WWUS71 KCTP 140133 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 933 PM EDT WED APR 13 2016 PAZ064>066-140945- /O.UPG.KCTP.FR.Y.0002.160414T0600Z-160414T1200Z/ /O.NEW.KCTP.FZ.W.0001.160414T0600Z-160414T1200Z/ ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...GETTYSBURG...YORK...LANCASTER 933 PM EDT WED APR 13 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURES...IN THE LOW 30S. * TIMING...LATE TONIGHT AND EARLY THURSDAY MORNING. * IMPACTS...DELICATE OUTDOOR PLANTS MAY BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ036-057-059-063-140945- /O.CON.KCTP.FR.Y.0002.160414T0600Z-160414T1200Z/ FRANKLIN-DAUPHIN-LEBANON-CUMBERLAND- INCLUDING THE CITIES OF...CHAMBERSBURG...HARRISBURG...HERSHEY... LEBANON...CARLISLE 933 PM EDT WED APR 13 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... * TEMPERATURES...IN THE MID 30S. * TIMING...LATE TONIGHT AND EARLY THURSDAY MORNING. * IMPACTS...DELICATE OUTDOOR PLANTS MAY BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
766 WWUS71 KCTP 140640 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 240 AM EDT THU APR 14 2016 PAZ064>066-141200- /O.CON.KCTP.FZ.W.0001.000000T0000Z-160414T1200Z/ ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...GETTYSBURG...YORK...LANCASTER 240 AM EDT THU APR 14 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...IN THE LOW 30S. * TIMING...LATE TONIGHT AND EARLY THURSDAY MORNING. * IMPACTS...DELICATE OUTDOOR PLANTS MAY BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ036-057-059-063-141200- /O.CON.KCTP.FR.Y.0002.000000T0000Z-160414T1200Z/ FRANKLIN-DAUPHIN-LEBANON-CUMBERLAND- INCLUDING THE CITIES OF...CHAMBERSBURG...HARRISBURG...HERSHEY... LEBANON...CARLISLE 240 AM EDT THU APR 14 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...IN THE MID 30S. * TIMING...LATE TONIGHT AND EARLY THURSDAY MORNING. * IMPACTS...DELICATE OUTDOOR PLANTS MAY BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Apr 13, 1:50 PM EDT, 15 minutes earlier.
Area forecast discussion, Apr 13, 1:50 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 150 PM EDT WED APR 13 2016 .SYNOPSIS... HIGH PRESSURE WILL BUILD OVER THE REGION THROUGH THE END OF THE WEEK...AND EVEN INTO THE WEEKEND WITH FAIR WEATHER AND MODERATING TEMPERATURES. && .NEAR TERM /THROUGH TONIGHT/... 5H TROF SWINGING ACROSS THE REGION WILL MAKE SOME HIGH CLOUDS FOR THE LATE AFTN AND EVENING. THOSE CLOUDS WILL SLIDE S/E CONCURRENTLY WITH THE BASE OF THE TROF...AND GENERALLY BE GONE OFF TO THE EAST IN THE MIDDLE OF THE NIGHT. IT S/B CLEAR/STARRY FOR THE REST OF THE NIGHT. WIND STAYS LIGHT OR GOES COMPLETELY CALM FOR EVERYONE. WHILE THE CLOUDS MAY IN A SMALL WAY INHIBIT COOLING AT FIRST...THEY ARE WELL ALOFT AND ALSO GO AWAY. SO...THE AREAS IN THE GROWING SEASON /SE/ WILL GET SOME FROST AGAIN LATE TONIGHT. ISOLATED RURAL VALLEYS AND THE HEAT SINK OF KTHV WILL PROBABLY GET TO 30F...OR EVEN THE U20S. BUT THE AREAL COVERAGE OF THESE ICY TEMPS WILL BE SPARSE ENOUGH TO NOT WARRANT A FEEZE WARNING. && .SHORT TERM /THURSDAY/... BLOCKING PATTERN ALOFT WILL ALLOW A BIG HIGH PRESSURE AREA TO SETTLE OVER THE NERN THIRD OF THE CONUS. THIS EQUALS CLEAR SKY/LIGHT WIND/SUBSIDENCE/DRY AIR FOR CENTRAL PA. WHILE 8H TEMPS DON/T RISE...MAX TEMPS WILL LIKELY BE A COUPLE OF DEGS ABOVE WED MAXES AS WE SHOULD MIX UP TO 6-7KFT. LOWER ELEVS WILL TOUCH 60F. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... LARGE UPPER-LEVEL RIDGE OF HIGH PRESSURE WILL BEGIN TO ESTABLISH ITSELF ACROSS THE EASTERN UNITED STATES AT THE BEGINNING OF THIS PERIOD. THIS RIDGE WILL REMAIN IN PLACE INTO EARLY NEXT WEEK... PROVIDING AN EXTENDED PERIOD OF RELATIVELY QUIET WEATHER. TEMPERATURES SHOULD BE INCREASINGLY MILD THROUGH THE LATE WEEK AND INTO THIS WEEKEND. RIGHT NOW...IT LOOKS LIKE THE NEXT CHC FOR WIDESPREAD RAINFALL MIGHT NOT BE UNTIL THE EARLY TO MIDDLE PART OF NEXT WEEK. && .AVIATION /17Z WEDNESDAY THROUGH SUNDAY/... VFR. HIGH PRESSURE OVER ONT/QUE WILL SLIDE A LITTLE TO THE E/SE THRU THE NEXT 3 DAYS. WIND WILL CONTINUE TO BE VERY LIGHT BUT GENERALLY OUT OF THE NE/E THRU THAT TIME. ONLY MID/HIGH CLOUDS EXPECTED THIS EVENING/EARLY TONIGHT AS A WEAK UPPER TROUGH ZIPS OVER TOP THE SFC HIGH. STRONG UPPER RIDGING/BLOCKING AND SFC HIGH WILL KEEP THE FAIR WEATHER IN PLACE INTO NEXT WEEK. OUTLOOK... FRI-SUN...VFR/NO SIG WX. && .CTP WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 2 AM TO 8 AM EDT THURSDAY FOR PAZ036-057- 059-063>066. && SYNOPSIS...DEVOIR/LA CORTE NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...MARTIN/EVANEGO AVIATION...DANGELO
Hazardous weather outlook, Apr 13, 2:05 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 205 PM EDT WED APR 13 2016 PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-056-058-141815- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL- 205 PM EDT WED APR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ036-057-059-063>066-141815- FRANKLIN-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 205 PM EDT WED APR 13 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Pennsylvania, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.